Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: May, 1978, Volume 46, Issue 3

Transversality Condition in a Multi-Sector Economy under Uncertainty<515:TCIAME>2.0.CO;2-B
p. 515-525

Itzhak Zilcha

Our model of a multi-sector infinite horizon economy contains uncertainty about future input-output possibilities and labor supply. Future utilities are not discounted. Even under perfect certainty a competitive program which satisfies some transversality condition (e.g., a bounded price system) does not have to be optimal. We prove that if the technology satisfies some concavity condition, a necessary and sufficient condition for optimality of any competitive program is that the expected present value of the inputs (or outputs) be bounded over time.

Log In To View Full Content

Journal News